Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 15, NWS Miami, FL

February 11, 20105 counties in Florida

NWS Miami, FL issued this red flag warning at Feb 11, 2010, 3:47 AM EST for 5 counties in Florida. It took effect at Feb 11, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2010, 3:47 AM EST (08:47 UTC)
In effect from
Feb 11, 2010, 12:00 PM EST
Expired
Feb 11, 2010, 6:00 PM EST
In force
6 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2379 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WWUS82 KMFL 110847
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
347 AM EST THU FEB 11 2010

...A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH FLORIDA
THIS AFTERNOON FOR FOUR OR MORE CONSECUTIVE HOURS OF RELATIVE
HUMIDITY BELOW 35 PERCENT FROM NOON UNTIL 6 PM EST...

FLZ063-066>075-168-172>174-112300-
/O.UPG.KMFL.FW.A.0011.100211T1700Z-100211T2200Z/
/O.NEW.KMFL.FW.W.0015.100211T1700Z-100211T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
347 AM EST THU FEB 11 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

A VERY DRY AIR MASS WILL REMAIN IN PLACE ACROSS SOUTH FLORIDA
TODAY. THIS AIR...WHEN COMBINED WITH TEMPERATURES WARMING INTO
THE 60S IN THE AFTERNOON...WILL RESULT IN RELATIVE HUMIDITY VALUES
FALLING BELOW 35 PERCENT FOR SEVERAL CONSECUTIVE HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
792 
WWUS82 KMFL 112311
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
611 PM EST THU FEB 11 2010

...RED FLAG WARNING CANCELLED FOR ALL SOUTH FLORIDA FIRE WEATHER
ZONES THIS EVENING...

FLZ063-066>075-168-172>174-120015-
/O.EXP.KMFL.FW.W.0015.000000T0000Z-100211T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
611 PM EST THU FEB 11 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

ALTHOUGH RELATIVE HUMIDITIES ARE STILL BELOW THE CRITICAL
THRESHOLD OF 35 PERCENT THROUGHOUT THE AREA...TEMPERATURES WILL
KEEP FALLING AS THE NIGHT PROGRESSES...LEADING TO RELATIVE
HUMIDITIES REACHING VALUES ABOVE 35 PERCENT. THEREFORE...THE
NATIONAL WEATHER SERVICE IN MIAMI HAS EXPIRED THE RED FLAG
WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 11, 12:45 AM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Feb 11, 12:45 AM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1245 AM EST THU FEB 11 2010

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. WINDS
WILL BE NW ALONG THE EAST COAST THROUGH NOON THURSDAY AND DURING LATE
IN THE AFTERNOON WINDS MAY GO NORTH AND POTENTIALLY EVEN NORTH-
NORTHEAST FOR A FEW HRS BEFORE A LAND BREEZE BEGINS TO SET UP
AROUND SUNSET. AT APF WINDS WILL GENERALLY BE NORTHERLY THROUGH
THE PERIOD, BUT SLIGHTLY EAST OF NORTH THROUGH SUNRISE THEN BACK
TO SLIGHTLY WEST OF NORTH DURING THE MORNING. /TINGLER

&&

.PREV DISCUSSION... /ISSUED 735 PM EST WED FEB 10 2010/

AVIATION...VFR CONDITIONS EXPECTED. NW FLOW PREVAILING AT AROUND
7-9 KTS THROUGH THE PERIOD. THE EXCEPTION IS KAPF...WHERE THE WIND
IS STILL GUSTING TO 16 KTS ATTM. AT THIS TERMINAL...WIND WILL SLOW
DOWN BY 11/02Z TO AROUND 9 KTS.

PREV DISCUSSION... /ISSUED 229 PM EST WED FEB 10 2010/

DISCUSSION...

.FREEZING TEMPS POSSIBLE TONIGHT PARTS OF THE INTERIOR...
.WIND CHILL ADVISORY ALL ZONES EXCEPT GLADES, HENDRY AND INLAND
COLLIER...

THE FCST REMAINS ON TRACK FOR THE NEXT SEVERAL DAYS. HIGH PRESSURE
NORTH OF THE REGION OVER THE SOUTHERN CONUS WILL REMAIN IN CONTROL
OF OUR WEATHER THROUGH THURSDAY NIGHT. STRONG COLD ADVECTION WILL
CONTINUE TO MAKE IT A COLD NIGHT TONIGHT...WITH TEMPERATURES
DROPPING TO THE 30-32F RANGE ACROSS GLADES, HENDRY, INTERIOR COLLIER
AND INTERIOR PALM BEACH COUNTIES. WILL GO WITH A FREEZE WARNING FOR
THESE AREAS. ELSEWHERE...LOW TEMPS WILL DROP INTO THE UPPER 30S
ACROSS THE PALM BEACH METRO AREAS AND REST OF THE INTERIOR...AS WELL
AS THE FAR OUTLYING SUBURBS OF FT. LAUDERDALE ALONG THE SAWGRASS
EXPWY AND U.S. 27...AND THE HOMESTEAD/REDLANDS AREA ALONG WITH
NAPLES. LOWS WILL LIKELY HOLD IN THE LOWER 40S ELSEWHERE. WINDS WILL
DECOUPLE ACROSS MUCH OF THE INTERIOR AND THUS DO NOT EXPECT WIND
CHILL ADVISORY CRITERIA TO BE MET IN THE FREEZE WARNING
AREA...HOWEVER WIND CHILLS WILL LIKELY DROP BELOW 35F ACROSS MOST
METRO AREAS INCLUDING NAPLES FOR AT LEAST SEVERAL HOURS AS WINDS
STAY UP AROUND 10MPH ALL NIGHT...AND WILL ISSUE WIND CHILL
ADVISORIES AS A RESULT. THURSDAY WILL BE PARTLY CLOUDY AS A FEW HIGH
CLOUDS BEING TO MOVE ACROSS THE REGION...WITH HIGHS IN THE LOWER TO
MID 60S EXPECTED. THURSDAY NIGHT SHOULD BE WARMER IN ALL AREAS AS
HIGH CLOUDS START TO INCRS AND WARM ADVECTION RAISES LOW-LEVEL
THICKNESSES SOME. LOWS COULD STILL DROP INTO THE MID-UPPER 30S
ACROSS THE LAKE OKEECHOBEE REGION AND 40S ACROSS THE REST OF THE
INTERIOR AS WELL AS WEST PALM BEACH AND NAPLES...HOWEVER LOW TEMP
FCST IS TRICKY AS LAND BREEZE AND INCREASING HIGH CLDS WILL COMPETE
FOR COLDER AND WARMER CONDITIONS, RESPECTIVELY.

DURING THE DAY FRIDAY AND INTO EARLY FRIDAY NIGHT...A DVLPG STORM
SYSTEM OVER THE WRN GULF WILL MOVE QUICKLY ACROSS THE RGN WITH THE
EXACT TRACK OF THE ASSOCIATED SFC LOW DETERMINING WHEN RAIN DVLPS.
IF THE LOW TRACKS MORE SOUTH ACROSS OUR CWA RAIN WILL LIKELY BEGIN
EARLY FRIDAY...BUT IT WOULD BE DELAYED UNTIL AFTERNOON OR EARLY
EVENING IF THE SFC LOW TRACKS INTO CENTRAL FL. REGARDLESS...PWATS
WILL CLIMB WELL ABV NORMAL NEAR 1.75 INCHES FRIDAY EVENING...AND
STRONG WARM ADVECTION/ISENTROPIC LIFT AHEAD OF THE SYSTEM WILL
COMBINE WITH THESE FEATURES FOR A WIDESPREAD MODERATE TO HEAVY
RAINFALL FOR A PERIOD MOST LIKELY FROM NOON THROUGH MIDNIGHT. WEAK
SFC HIGH PRESSURE WILL BUILD OVERHEAD FOR THE WEEKEND BEHIND THIS
SYSTEM WITH MOSTLY PLEASANT CONDITIONS EXCEPT FOR SOME HIGH CLDS
ASSOCIATED WITH THE STRONG SUBTROPICAL JET OVERHEAD.

THE UPR PATTERN ACROSS NOAM WILL AMPLIFY SIGNIFICANTLY EARLY NEXT
WEEK WITH ANOTHER POTENTIAL STRONG COLD FRONT MOVING ACROSS THE RGN
MONDAY OR MONDAY NIGHT. ANOTHER MUCH COLDER AIRMASS WILL MOVE INTO
THE RGN BEHIND THE FRONT FOR THE MID WEEK PERIOD AS STRONG SFC HIGH
PRESSURE BUILDS S TO THE WRN GULF CST.

MARINE...
NO CHANGES TO THE MARINE PACKAGE. GUSTY NWRLY WINDS WILL CONTINUE
TO SUBSIDE SLOWLY OVERNIGHT ACROSS THE LAKE AND BISCAYNE
BAY...WHILE REMAINING AT OR JUST ABOVE 20 KTS ELSEWHERE. SEAS WILL
RUN 6 TO 8 FT IN THE GULF STREAM AND OFFSHORE GULF WATERS...AND
THESE SEAS WILL ONLY SLOWLY SUBSIDE THROUGH THURSDAY. A BRIEF
PERIOD OF WEAKER WINDS IS ANTICIPATED THURSDAY AFTERNOON INTO
EARLY FRIDAY...BEFORE WINDS POTENTIALLY INCREASE BACK ABOVE 20 KTS
LATE FRIDAY INTO SATURDAY AS A POTENT LOW PRESSURE SYSTEM TRACKS
THROUGH THE LOCAL WATERS.

FIRE WEATHER...
RED FLAG CONDITIONS CURRENTLY BEING MET IN ALL ZONES BUT FAR SOUTH
DADE SO HAVE EXPANDED THE RED FLAG WARNING TO INCLUDE COASTAL
COLLIER COUNTY. WILL CONTINUE FIRE WEATHER WATCH FOR ALL ZONES
TOMORROW AS MODEL FCST SOUNDING STILL SHOW ABUNDANTLY DRY AIR IN
THE MIXING LAYER...WITH LITTLE PROSPECTS FOR MOISTURE ADVECTION.
LATER SHIFTS WILL LIKELY NEED TO UPGRADE TO A RED FLAG WARNING FOR
PART OR ALL OF THE AREA. MOISTURE INCREASES SIGNIFICANTLY FRIDAY
AHEAD OF THE NEXT STORM SYSTEM AND NO PROBLEMS ARE ANTICIPATED.

CLIMATE...
LOW TEMPS WILL DROP CLOSE TO RECORD LOWS TONIGHT ACROSS PARTS OF
THE AREA. THE RECORD LOW IN WEST PALM BEACH IS 38 SET IN 1974. THE
RECORD LOW IN MIAMI IS 40 SET IN 1947.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  65  46  67  57 / 0 10 60 60
FORT LAUDERDALE  66  52  71  58 / 0 10 60 60
MIAMI            66  51  71  58 / 0 -  60 60
NAPLES           63  47  70  54 / 0 10 60 60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM NOON EST TODAY THROUGH THIS AFTERNOON
     FOR COASTAL BROWARD-COASTAL COLLIER-COASTAL MIAMI DADE-
     COASTAL PALM BEACH-FAR SOUTH MIAMI DADE-GLADES-HENDRY-
     INLAND BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM
     BEACH-MAINLAND MONROE-METRO BROWARD-METRO MIAMI DADE-METRO
     PALM BEACH.

     WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR COASTAL
     BROWARD-COASTAL COLLIER-COASTAL MIAMI DADE-COASTAL PALM
     BEACH-FAR SOUTH MIAMI DADE-INLAND BROWARD-INLAND MIAMI DADE-
     INLAND PALM BEACH-MAINLAND MONROE-METRO BROWARD-METRO MIAMI
     DADE-METRO PALM BEACH.

     FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR GLADES-HENDRY-
     INLAND COLLIER-INLAND PALM BEACH.

AM...SMALL CRAFT ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR COASTAL
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
     COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR GULF
     WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
     20 TO 60 NM.

&&

LONG TERM...47/RHG
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Feb 11, 3:42 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
342 AM EST THU FEB 11 2010

FLZ063-066>075-168-172>174-120000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
342 AM EST THU FEB 11 2010

...FREEZE WARNING FOR THE LAKE OKEECHOBEE REGION THIS MORNING...
...WIND CHILL ADVISORY FOR REMAINDER OF SOUTH FLORIDA THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FOR THE LOCAL ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: TEMPERATURES WILL BE AT OR SLIGHTLY BELOW FREEZING
ACROSS GLADES AND HENDRY COUNTIES AND ACROSS INLAND SECTIONS OF
COLLIER AND PALM BEACH COUNTIES, AND A FREEZE WARNING IS IN EFFECT
FOR THESE AREAS. ACROSS THE REST OF SOUTH FLORIDA THE
COMBINATION OF TEMPERATURES FALLING INTO THE MID 30S TO AROUND
40, AND NORTHWEST WINDS OF 5 TO 15 MPH WILL CREATE WIND CHILL
READINGS AT OR BELOW 35 DEGREES, AND A WIND CHILL ADVISORY IS IN
EFFECT FOR THIS AREA THROUGH THIS MORNING.

WAVES: FRESH NORTHERLY WINDS WILL KEEP SEAS IN THE GULF STREAM AT
7 TO 8 FEET TODAY, THEREFORE A SMALL CRAFT ADVISORY IS IN EFFECT
FOR THE LOCAL ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN AREA OF LOW PRESSURE AND ANOTHER COLD FRONT WILL AFFECT THE
AREA FRIDAY WITH A CHANCE OF RAIN OVER ALL OF SOUTH FLORIDA ON
FRIDAY NIGHT. AS THE AREA OF LOW PRESSURE AND ASSOCIATED COLD
FRONT MOVES ACROSS CENTRAL AND SOUTH FLORIDA STRONG WINDS WILL
OCCUR AND THIS WILL MAKE SEAS INCREASE CREATING HAZARDOUS MARINE
CONDITIONS INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 2:14 PM ESTCoastal Flood StatementMFLCollier, Monroe38 hr
Feb 11, 2:14 PM ESTGale WatchMFL13 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.